Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 238, NWS Tallahassee, FL

July 4, 2015Jefferson County, Leon County, Florida; Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 3:01 PM EDT for Jefferson County, Leon County, Florida; Thomas County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 3:01 PM EDT (19:01 UTC)
Expired
Jul 4, 2015, 3:45 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Leon County, FL, Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:03 PM EDTTSTM WND DMG2 Ene Pisgah Church, FLTREE DOWN BLOCKING A ROAD OFF CENTERVILLE RD NORTH OF BRADFORVILLE RD. ALSO REPORTS OF LIGHTS OUT IN THE AREA.
Jul 4, 3:15 PM EDTTSTM WND DMGNne Miccosukee, FLTREE OF 2 FT DIAMETER FELL ON VETERANS MEMORIAL DRIVE NEAR MOCCASIN GAP AND IS BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS52 KTAE 041901
SVRTAE
FLC065-073-GAC275-041945-
/O.NEW.KTAE.SV.W.0238.150704T1901Z-150704T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 345 PM EDT

* AT 301 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF MONTICELLO...AND
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JARROTT...NEWARK...FINCHER...METCALF...EVERETT...MOCCASIN GAP...
  LAKE MICCOSUKEE...FESTUS...EASON...MICCOSUKEE AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3051 8411 3063 8417 3068 8411 3068 8409
      3069 8408 3085 8388 3070 8374 3066 8374
TIME...MOT...LOC 1901Z 236DEG 22KT 3063 8405 

$$

08-LAMERS
2 follow-up statements
294 
WWUS52 KTAE 041930
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT JUL 4 2015

FLC065-073-GAC275-041945-
/O.CON.KTAE.SV.W.0238.000000T0000Z-150704T1945Z/
LEON FL-JEFFERSON FL-THOMAS GA-
330 PM EDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN LEON...NORTHWESTERN JEFFERSON AND SOUTHEASTERN
THOMAS COUNTIES...

AT 330 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOSTON...OR 9 MILES SOUTHEAST OF THOMASVILLE...MOVING 
NORTHEAST AT 25 MPH. ANOTHER POSSIBLY SEVERE THUNDERSTORM HAD 
DEVELOPED 3 MILES EAST OF PISGAH CHURCH IN NORTHEAST LEON COUNTY.

LOCATIONS IMPACTED INCLUDE...
JARROTT...NEWARK...FINCHER...METCALF...EVERETT...MOCCASIN GAP...LAKE
MICCOSUKEE...FESTUS...EASON...MICCOSUKEE AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

&&

LAT...LON 3051 8411 3063 8417 3068 8411 3068 8409
      3069 8408 3085 8388 3070 8374 3066 8374
TIME...MOT...LOC 1930Z 236DEG 22KT 3073 8388 

$$

08-LAMERS
712 
WWUS52 KTAE 041937
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUL 4 2015

FLC065-073-GAC275-041946-
/O.EXP.KTAE.SV.W.0238.000000T0000Z-150704T1945Z/
LEON FL-JEFFERSON FL-THOMAS GA-
337 PM EDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEON...
NORTHWESTERN JEFFERSON AND SOUTHEASTERN THOMAS COUNTIES WILL EXPIRE
AT 345 PM EDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3051 8411 3063 8417 3068 8411 3068 8409
      3069 8408 3085 8388 3070 8374 3066 8374
TIME...MOT...LOC 1934Z 236DEG 22KT 3073 8388 

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:26 AM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 4, 9:26 AM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 AM EDT SAT JUL 4 2015

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS CONTINUES TO REVEAL THE PERSISTENT PATTERN OF
RIDGING OVER THE WESTERN STATES AND TROUGHING ACROSS THE EAST. AN
UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE TO MISSISSIPPI BY LATE
THIS AFTERNOON WITH DEEP LAYER SOUTHWEST FLOW ACROSS THE LOCAL
AREA. THE 12Z KTAE SOUNDING IS FAIRLY IMPRESSIVE WITH ALREADY
OVER 2000 J/KG OF SBCAPE NOTED AND MID-LEVEL LAPSE RATES IN THE
6.3-6.5 C/KM RANGE. DEEP LAYER MOISTURE IS NEAR AVERAGE FOR THIS
TIME OF YEAR WITH PWAT VALUES AROUND 1.5 INCHES. GIVEN THAT WE
EXPECT DECENT DELTA THETAE VALUES AND INSTABILITY THIS
AFTERNOON...CONDITIONS APPEAR FAVORABLE FOR THE STORMS THAT
DEVELOP THIS AFTERNOON TO PRODUCE GUSTY WINDS WITH SOME SEVERE
WEATHER POSSIBLE.

THERE IS A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS STRETCHED
ACROSS PORTIONS OF CENTRAL ALABAMA AND GEORGIA THIS MORNING...AND
THIS COULD SEND AN OUTFLOW BOUNDARY SOUTHWARD THIS AFTERNOON TO BE
AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. THE PREVIOUS FORECAST HAD
ALREADY PLACED THE HIGHEST POPS IN THIS GENERAL LOCATION...SO VERY
FEW CHANGES WERE MADE TO THE POPS FOR TODAY.

&&

.AVIATION...

[THROUGH 12Z SUNDAY] SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH
GUSTY WINDS POSSIBLE NEAR STORMS. VFR CONDITIONS ARE EXPECTED
OUTSIDE OF CONVECTION. STORMS ARE EXPECTED TO DIMINISH AFTER
SUNSET.

&&

.PREV DISCUSSION [652 AM EDT]...

.SHORT TERM [TONIGHT THROUGH MONDAY]...

THIS EVENING WE EXPECT FAIRLY TYPICAL SUMMERTIME WEATHER, WITH A
20 TO 30 PERCENT CHANCE OF RAIN, LIGHT WINDS, AND MUGGY
CONDITIONS WITH TEMPERATURES IN THE MID 80S AROUND FIREWORKS TIME.
(RAIN CHANCES QUICKLY INCREASE TO 50 PERCENT IN CENTRAL AL AND
GA).

A BROAD, WEAK 500 MB TROUGH WILL REMAIN OVER MUCH OF THE SOUTHEAST.
A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF
THE LONG WAVE TROUGH ON SUNDAY, ENHANCING THE RAIN CHANCES FOR OUR
FORECAST AREA. ALTHOUGH THIS SHORT WAVE WILL BE NORTHEAST OF OUR
REGION BY MONDAY, DEEP, MOIST SOUTHWEST WINDS AHEAD OF THE WEAK LONG
WAVE TROUGH AXIS WILL STILL BE FAVORABLE FOR SCATTERED DEEP MOIST
CONVECTIVE CELLS. WITH THE EXPECTED ABOVE-AVERAGE CLOUD COVER, HIGH
TEMPERATURES WILL BE A FEW DEGREES BELOW AVERAGE, GENERALLY IN THE
UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...

THE LATEST GFS AND ECMWF SOLUTIONS FORECAST THE WEAK 500 MB TROUGH
OVER THE SOUTHEAST TO QUICKLY DISSIPATE ON TUESDAY, TO BE REPLACED
BY A RELATIVELY SKINNY RIDGE WHICH WILL ACT AS A BRIDGE BETWEEN
HEIGHT MAXIMA IN TX AND IN THE WESTERN ATLANTIC. AT THE SURFACE, THE
BERMUDA RIDGE WILL REMAIN WHERE IT HAS BEEN FOR THE PAST FEW WEEKS,
ACROSS CENTRAL FL. THIS LARGE SCALE WEATHER PATTERN GENERALLY
CORRELATES WELL WITH CLIMO POPS (30-40 PERCENT EACH AFTERNOON AND
EVENING) AND TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER
TO MID 90S).

.MARINE...

RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND
AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL
FL.

.FIRE WEATHER...

HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT
SEVERAL DAYS.

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   93  73  90  72  91 /  50  20  60  30  40
PANAMA CITY   88  78  85  77  86 /  20  20  60  20  40
DOTHAN        89  72  87  71  88 /  60  30  60  30  40
ALBANY        91  72  88  71  89 /  60  30  60  40  40
VALDOSTA      94  72  91  71  91 /  50  20  60  30  40
CROSS CITY    92  73  91  73  91 /  40  20  50  30  40
APALACHICOLA  89  78  86  75  88 /  20  20  40  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...DVD
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 4, 1:29 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 WSW PHILEMA           31.74N 84.05W
07/04/2015                   LEE                GA   911 CALL CENTER

            TREE BLOWN DOWN ONTO PHILEMA ROAD NORTH.

&&

08-LAMERS
Local storm report, Jul 4, 2:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND GST     MITCHELL CO A/P         31.21N 84.24W
07/04/2015  M53 MPH          MITCHELL           GA   MESONET

&&

08-LAMERS
Local storm report, Jul 4, 2:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     3 S THOMASVILLE         30.79N 83.98W
07/04/2015                   THOMAS             GA   911 CALL CENTER

            TREE DOWN AT 6470 METCALF ROAD

&&

DVD
Local storm report, Jul 4, 2:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     2 SW CAMILLA            31.21N 84.24W
07/04/2015  M41 MPH          MITCHELL           GA   ASOS

            36 KNOT PEAK WIND AT THE KCXU AWOS SITE.

&&

08-LAMERS
Local storm report, Jul 4, 2:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     LIGHTNING        2 SSE ARMENA            31.65N 84.27W
07/04/2015                   LEE                GA   BROADCAST MEDIA

            LIGHTNING STARTED A HOUSE FIRE AND CAUSED DAMAGE ON
            WESTERLEE DRIVE IN LEE COUNTY. VIA WALB-TV.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:16 AM EDTRip Current StatementTAEFranklin14 hr
Jul 4, 5:29 PM EDTAreal Flood AdvisoryTAEWakulla2 hr
Jul 3, 8:09 PM EDTSpecial Weather StatementTAEGrady36 min
Jul 4, 12:52 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Turner, Worth68 min
Jul 4, 2:13 PM EDTSevere Thunderstorm WarningTAEBaker, Brooks, Colquitt, Dougherty, Mitchell, Thomas and 2 more62 min
Jul 4, 2:17 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell43 min
Jul 4, 3:49 PM EDTSevere Thunderstorm WarningTAELowndes26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.